Utilize este identificador para referenciar este registo: http://hdl.handle.net/10400.3/2785
Título: Much or More? Experiments of Rationality and Spite with School Children
Autor: Teixeira, Ricardo Emanuel Cunha
D'Almeida, Andre F.
Chalub, Fabio A. C. C.
Palavras-chave: Pay-off Relativizers and Maximizers
Non-rational and Spiteful Behaviour
Game Theory
School Children
Data: Mar-2014
Editora: NAJP
Citação: D'Almeida, A. F., Teixeira, R. C. & Chalub, F. A. (2014). "Much or More? Experiments of Rationality and Spite with School Children". North American Journal of Psychology, Vol. 16(1), 163-178. ISSN 1527-7143.
Resumo: In a competitive environment the maximization of self-interest and the minimization of the other's interest can be seen as the two faces of the same coin. However, these motivations can lead to very different behaviors. In order to understand how these are expressed, we designed an experiment to measure the ability of children and teenagers to react to stimuli that induce behavior to act as a rational player (maximization of self interest) or as a spiteful player (minimization of other's interest). Each player faced the following dilemma: maximizing pay-off and incurring the risk of having a lower pay-off; or alternatively guaranteeing one’s own pay-off was not smaller than the opponent’s pay-off. A prize was attributed proportionally to the pay-off (Treatment 1) or to the player with highest pay-off (Treatment 2), which meant that the optimal behavior was different for each treatment. We performed experiments with 398 Portuguese children and teenagers and found evidence that younger children tended to be maximizers (in both variants) and that teenagers tended towards rational behavior when it was best for them and towards spiteful behavior when the latter was more advantageous.
Descrição: Copyright © 2014 North American Journal of Pyschology.
URI: http://hdl.handle.net/10400.3/2785
ISSN: 1527-7143
Versão do Editor: http://najp.us/wp-content/uploads/2013/11/tabl-of-contentsMar2014.pdf
Aparece nas colecções:DME - Artigos em Revistas Internacionais / Articles in International Journals

Ficheiros deste registo:
Ficheiro Descrição TamanhoFormato 
AlmeidaREV3.pdf155,73 kBAdobe PDFVer/Abrir


FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpace
Formato BibTex MendeleyEndnote Degois 

Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.